I'm not on a pump yet but I was giving myself Levemir by pen and I accidentally gave it in a vein. It started bleeding but it stopped. It's now just a little puffy and red. Is that okay? Also, will the insulin still be able to benefit my body? Sorry, a little new to this :/
So sorry I missed your message. I was all caught up in the Christmas and New Years cheer.
Every once in a while you get "bleeders" when you do shots. Don't stress about them. If you notice higher blood sugars afterwards, then take extra short acting insulin using the correction dose your doctor recommends.
Your skin is more likely to bleed after a shot if it hasn't healed from a previous injection, so make sure to rotate your shots as much as you can. That gives your skin a chance to heal.
I know it's been a couple weeks, so your skin is probably fine. Sometimes you can get red or puffy spots from an injection or pump infustion site. Don't worry about it unless it starts looking infected, feels hot, or has red sqiggly lines coming from it. If any of that stuff happens, call your doctor and have it checked out. Then avoid that spot for a while.
An infections is very unlikely. I did shots about 25 years, rarely using alcohol swabs and usually reusing needles, before getting a pump. Think I had a mildly infected injection site just once or twice. They healed with a little alcohol and neosporin.
Fortunately you use Levemir. Lantus must crystillize under the skin to release properly. IV Lantus injection can cause severe hypoglycemia (My experience, 180 to 30 in 25 minute, and falling). I have had many accidental IV injections of other long and short acting insulins with no adverse effect or infection, only bruising. I would not worry about occasional IV injection, just try to avoid the spot next time.
Like Larry, Lantus is what i use for my stable insulin daily injection, anytime i have an IV Lantus injection its like i start tripping on acid within minutes. Color mixing in vision, trails from lights in vision, severe confusion, excessive cold sweating, you know, da fun stuff! I think the real danger (this is all theory) is when you get an IV with long lasting insulin injection. I say this because you basically take the time of activation of the insulin from an average of 1.5-2 hours to IMMEDIATE. I think this is what causes this effect, however i have noticed when i IV inject Novolog, i have a similar reaction but the drop takes longer (10 minutes, not like 5 minutes with Lantus) and the low sugar symptoms dont seem to hit with such severity. Infection should not be your main concern, your largest concern is that you are gaurenteed to have a less calculatable sugar fluctuation if you IV inject.
PS- Happy to read your post Larry, thought i was the only one who has had that happen with Lantus.